Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 119, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 24, 2005, 3:32 AM CDT for Livingston Parish, Saint Helena Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2005, 3:32 AM CDT (08:32 UTC)
- Expired
- Sep 24, 2005, 3:45 AM CDT
- In force
- 13 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Livingston Parish, LA, Saint Helena Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 5:10 PM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 240832 TORLIX LAC063-091-240845- /O.NEW.KLIX.TO.W.0119.050924T0832Z-050924T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 332 AM CDT SAT SEP 24 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... LIVINGSTON PARISH IN SOUTHEAST LOUISIANA ST. HELENA PARISH IN SOUTHEAST LOUISIANA * UNTIL 345 AM CDT * AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES SOUTH OF MONTPELIER...OR ABOUT 13 MILES WEST OF HAMMOND...MOVING NORTH AT 55 MPH. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SATURDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3049 9074 3055 9055 3081 9062 3084 9082 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 24, 3:15 AM CDT, 17 minutes earlier.
Area forecast discussion, Sep 24, 3:15 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 AM CDT SAT SEP 24 2005
DISCUSSION...ETA AND AVN/GFS INITIALIZED FAIRLY WELL AT 00Z. FIND
SIGNIFICANT DIFFERENCES IN THE MODELS AFTER 36 HOURS WITH ETA
TRENDING TOWARD DROPPING THE REMNANTS OF RITA BACK TO THE SOUTHWEST
INTO AN OPEN TROUGH. AVN LIFTS RITA NORTH AND SLOWLY EAST...THUS THE
HIGHE POPS CONTINUING INTO SUNDAY. GRADUAL IMPROVEMENT IN WEATHER
NOTED AFTER TUESDAY ANS A STRONG RIDGE PUSHES EAST PRROVIDING MUCH
NEEDED COOLER TEMPERATURES. AVN DROPS A COLD FRONT NORTH LA AREA
EARLY PART OF NEXT WEEK AND ALLOWS IT TO SINK SOUTH TO THE COAST
BY FRIDAY. AT THE SAME TIME A WEAK TROPICAL WAVE IS HINTED AT COMING
INTO THE SOUTHEAST GULF AND INTERACTING WITH THE OLD FRONT TO
PROVIDE SOME OVERRUNNING PRECIPITATION THURSDAY AND FRIDAY. WILL
BACK OFF ON HIGH POPS IN AVN MOS GUIDANCE FOR NOW AS IM NOT CERTAIN
ABOUT THIS INTERACTION. ALTHO RITA HAS MADE LANDFALL AND WIND RADII
IS SLACKING OFF...WILL MAINTAIN CURRENT WATCHES AND WARNINGS UNTIL
NEXT TPC PACKAGE. CURRENT SUSTAINED WINDS EAST OF MS RIVER ARE
BELOW TROPICAL STORM VALUES WITH GUSTS TO OR APPROACHING GALE FORCE.
EXPECT THESE TO BE LOWERED LATER TODAY. ONSHORE FLOW IS STILL
SUFFICIENT TO JUSTIFY MAINTAINING COASTAL FLOOD WARNING. TIDE GUAGES
IN OCEAN SPRINGS SHOWERS 3.5 TO 4 FEET...IN GRAND ISLE TIDES ARE 5
FEET AND IN THE MIDDLE OF LAKE PONTCHARTRAIN TIDES WERE 5 FEET ABOVE
NORMAL.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 6 AM SATURDAY FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
FLOOD WATCH UNTIL THROUGH SUNDAY FOR LAZ034-LAZ035-LAZ036-
LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-
LAZ050- LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-
LAZ063- LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
INLAND TROPICAL STORM WARNING INTO SATURDAY FOR LAZ034-
LAZ035-LAZ036-LAZ037-LAZ038-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
TROPICAL STORM WARNING INTO SATURDAY FOR LAZ038-LAZ040-
LAZ050-LAZ056-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
WIND ADVISORY UNTIL 10 AM SATURDAY FOR LAZ039.
MS...FLOOD WATCH THROUGH SUNDAY FOR MSZ068-MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
INLAND TROPICAL STORM WARNING INTO SATURDAY FOR MSZ068.
TORNADO WATCH UNTIL 6 AM SATURDAY FOR MSZ068-MSZ069-MSZ070-
MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
WIND ADVISORY UNTIL 4 AM SATURDAY FOR MSZ069-MSZ070-MSZ071-
MSZ077-MSZ080-MSZ081-MSZ082.
LA AND MS COASTAL WATERS...TORNADO WATCH UNTIL 6 AM SATURDAY FOR
GMZ530-GMZ550-GMZ555.
TROPICAL STORM WARNING INTO SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&Hazardous weather outlook, Sep 23, 5:45 PM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 PM CDT FRI SEP 23 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 545 PM CDT FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT TROPICAL STORM CONDITIONS... A TROPICAL STORM WARNING IS IN EFFECT FOR THE LOUISIANA COAST FROM EAST OF MORGAN CITY TO THE MOUTH OF THE PEARL RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS AND AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR INLAND AREAS OF SOUTHEAST LOUISIANA. TROPICAL STORM CONDITIONS ARE EXPECTED ALONG THE COAST AND INLAND TONIGHT AND INTO SATURDAY. REFER TO THE LATEST HURRICANE LOCAL ACTION STATEMENTS REGARDING HURRICANE RITA IN THE WARNING AREAS. SEVERE WEATHER... A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA...THE MISSISSIPPI GULF COAST AND THE ADJACENT COASTAL WATERS THROUGH 6 AM SATURDAY MORNING. ISOLATED TORNADOES ARE POSSIBLE ACROSS THE WATCH AREA AS BANDS FROM HURRICANE RITA MOVE INLAND. COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOR THE ENTIRE MISSISSIPPI COAST. TIDES ARE EXPECTED TO RUN REACH 4 TO 6 FEET ABOVE NORMAL. HEAVY RAINFALL... A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHWEST AND COASTAL MISSISSIPPI THROUGH SATURDAY. RAINFALL AMOUNTS OF 4 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FRINGE AFFECTS FROM HURRICANE RITA WILL CONTINUE THROUGH LANDFALL EARLY SATURDAY MORNING...FOLLOWED BY A HEAVY RAIN THREAT FROM A SLOW MOVING AND DECAYING HURRICANE OVER EAST TEXAS AND WEST LOUISIANA THROUGH NEXT TUESDAY. THERE WILL BE A POTENTIAL FOR RAINFALL AND RUNOFF FLOODING THROUGH NEXT WEEK...DEPENDING ON THE FUTURE TRACK OF RITA AND ORIENTATION OF RAIN BANDS OVER THE OUTLOOK AREA...MAINLY IN LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HURRICANE RITA AND HURRICANE KATRINA RECOVERY IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:02 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 28 min |
| Sep 23, 8:06 PM CDT | Tornado Warning | LIX | Livingston | 24 min |
| Sep 23, 11:55 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Pointe Coupee, Saint James and 2 more | 4 hr |
| Sep 24, 12:55 AM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 20 min |
| Sep 24, 1:34 AM CDT | Flash Flood Warning | LIX | East Baton Rouge | 3 hr |
| Sep 24, 2:29 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Charles, Saint John the Baptist | 3 hr |
| Sep 24, 4:43 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 17 min |
| Sep 24, 5:52 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Sep 24, 6:15 AM CDT | Tornado Warning | LIX | Tangipahoa | 15 min |
| Sep 24, 10:25 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge and 1 more | 65 min |
| Sep 24, 11:28 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Saint James | 47 min |
| Sep 24, 12:10 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James | 35 min |
| Sep 24, 5:53 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 30 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.